Rebif and painful soreness

A board to discuss the Multiple Sclerosis modifying drug Rebif

Rebif and painful soreness

Postby ladyheather » Thu Oct 18, 2012 8:33 pm

So I took my first full dosage (44 mcg) of Rebif last night, and whereas before I could deal with the soreness during the titration dosages, I am having trouble doing anything today. Last night I could hardly sleep through it and today not even acetaminophen or my heating pad are helping.

Suggestions for what I can do to help deal with the pain? I don't know how I am going to be able to deal with this at work tomorrow plus I have to take another dose tomorrow night. I am starting to freak out a little bit.

Thanks,
Heather.
ladyheather
Newbie
 
Posts: 4
Joined: Sun Sep 23, 2012 8:30 pm
Location: Pacific Northwest

Advertisement

Re: Rebif and painful soreness

Postby Froggie » Thu Oct 18, 2012 9:49 pm

Hi Heather- Welcome to our site- you'll find a very supportive community here. Are you experiencing pain at the injection site? I've found that doing manual injections rather than using the Rebiject seems to help a lot. Reason being, you have much more control of how fast the medication goes in. If you're not squeamish about needles, it's worth a try. Where you inject also makes a huge difference. You have to watch for veins and capillary beds, which can hurt like hell if you hit them. I've eliminated my thighs from my injection schedule, as I have a lot of surface veins and was always getting bruised. I also take 400-600 mg of Ibuprofen prior to injecting.

Depending on your work schedule, you might also consider an earlier injection. I do mine mid-afternoon now and I find I have fewer if any of the dreaded flu-like symptoms. I was having problems sleeping with night sweats and feeling lethargic the next day when I did them at night. An MS Lifelines nurse told me that your metabolism slows down at night and since most of us can't drink a lot of water before bedtime (read: up all night in the bathroom!), it's harder to stay hydrated. Hope this helps!
User avatar
Froggie
Family Elder
 
Posts: 114
Joined: Thu Apr 15, 2010 3:00 pm
Location: Ohio

Re: Rebif and painful soreness

Postby NHE » Thu Oct 18, 2012 10:26 pm

I was on Avonex for 10 years and I agree with Froggie. I used to inject around noon and the side effects were more manageable and I slept better at night. Moreover, I found ibuprofen more effective than acetaminophen at helping alleviate the side effects. Try 400 mg at the time of your shot and then another 400 mg about 4 or 5 hours later.

NHE
User avatar
NHE
Volunteer Moderator
 
Posts: 3355
Joined: Sat Nov 20, 2004 4:00 pm

Re: Rebif and painful soreness

Postby Bubba » Sun Oct 28, 2012 4:58 pm

I inject in my thighs only. Largely due to the bruises on my belly lasts for a month after injecting and it's just plain ugly. I cant self inject in my rear hip nor the back of my arms cause I can't reach them; and no one else wants to give me an injection. That being said, my thighs are extremely sore. They feel bruised. I want to inject in other places to give my thighs a break, but I don't know where else I can inject other than the '8' places...
w/m 44
The problem comes with the decision of weighing the unknown with the unknown.
User avatar
Bubba
Family Elder
 
Posts: 486
Joined: Fri Feb 13, 2009 4:00 pm
Location: Turkey Creek, Florida

Re: Rebif and painful soreness

Postby ladyheather » Sun Oct 28, 2012 7:31 pm

I only feel comfortable doing my arms and thighs... too squeamish to even try the tummy yet. I suppose I'm lucky in that I've only caused myself a bruise once (most likely from not doing it at the 90 degree angle they recommend) on my arm and the injections sites have all but disappeared days later. That being said, I have only begun my second month of treatment so I might see a difference in the future. My pain has subsided a little but now I feel a lack of appetite. I am preparing to call my doctor tomorrow just to touch base because I have also been feeling a sense of apathy, I don't know if that's a result of the onset of depression though.
ladyheather
Newbie
 
Posts: 4
Joined: Sun Sep 23, 2012 8:30 pm
Location: Pacific Northwest

Re: Rebif and painful soreness

Postby ladyheather » Wed Oct 31, 2012 1:37 pm

Update: I've had a reaction to Rebif, it seems. A few weeks ago, I started feeling a lack of appetite and then yesterday I couldn't keep anything down. Talked to the nurse at my neurologist's office and she recommended that I reduce my injection from 44 mcg to 22 mcg.

I feel overwhelmed at the moment because I'm still incapable of eating or drinking anything. Anyone else experience this with Rebif?
ladyheather
Newbie
 
Posts: 4
Joined: Sun Sep 23, 2012 8:30 pm
Location: Pacific Northwest


Return to Rebif

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service